MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05830-LWS-SC
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "leaking sheath and balloon wouldn't go through".It is unknown from the customer as how this issue was resolved.The patient's condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 30cc 8.0fr fiberoptix ultra (sc) intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number of the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging car-ton/sealed bio-hazard bag.Returned with the sample was supplied teflon sheath and dilator.Upon return, the one-way valve was tethered to the short driveline tubing.The supplied 30cc inflation driveline tubing was noted connected to the short driveline tubing.The iabc bladder was fully un-wrapped.Dried blood was noted on the exterior surfaces of the returned iabc.No blood was noted within the helium pathway.No visual damage or abnormalities were noted to the returned iab cathe-ter.The fos (sc) connector was examined.The fos white connector was properly seated in the blue clamshell housing.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The returned dilator was visually inspected with no damage or abnormalities noted.The hub and tip of the returned dilator was typical.The returned teflon sheath was visually in spected.The returned teflon sheath extrusion was noted damaged at mul-tiple locations; the damage is consistent with being buckling to the sheath extrusion.It could not be confidently determined how the buckling occurred to the sheath extrusion.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute ac-cording to quality system document.The fos (sc) connector was connected to the iabp and the iabp zeroed the iabc.The pump status displayed "ok" indicating the fiber is fully intact.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufactur-ing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.The returned teflon sheath was inserted in the t-tube and the t-tube was pressurized to 300mmhg.No leaks were detected from the sheath and sheath sidearm.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported compliant sheath damaged is confirmed.During the investigation, the teflon sheath extrusion was noted damaged consistent with buckling at multiple locations.It could not be confi-dently determined how the buckling occurred to the sheath extrusion.A buckled sheath extrusion can cause difficulty inserting the iab catheter through the sheath.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged/buckled sheath extrusion.The root cause of the damaged/buckled sheath extrusion is undetermined; a potential root cause is customer handling.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description
It was reported "leaking sheath and balloon wouldnt go through".It is unknown from the customer as how this issue was resolved.The patient's condition is reported as "fine".

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22700424
Report Number3010532612-2025-00715
Device Sequence Number9037413
Product Code DSP
UDI-Device Identifier10801902218909
UDI-Public(01)10801902218909(11)250226(17)270131(10)18F25B0076(21)
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-05830-LWS-SC
Device Lot Number18F25B0076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown